Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Gaylord, MI

October 2, 2006Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Oct 2, 2006, 5:04 PM EDT for Roscommon County, Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2006, 5:04 PM EDT (21:04 UTC)
Expired
Oct 2, 2006, 6:00 PM EDT
In force
56 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 68 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 5:15 PM EDTHAIL 0.753 S Roscommon, MILASTED FOR A FEW MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 022105
SVRAPX
MIC143-022200-
/O.NEW.KAPX.SV.W.0129.061002T2104Z-061002T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
504 PM EDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 600 PM EDT

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HIGGINS LAKE...OR ABOUT 9 MILES WEST OF ROSCOMMON...MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH HIGGINS LAKE STATE PARK AND 7 MILES NORTH OF ROSCOMMON       
  COUNTY AIRPORT AROUND 510 PM EDT...  ROSCOMMON AROUND 515 PM EDT...
  INTERSTATE 75 MILE MARKER 234 AROUND 520 PM EDT...
  7 MILES NORTH OF LAKE ST. HELEN AROUND 525 PM EDT...
  7 MILES NORTH OF ST. HELEN AROUND 530 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4419 8464 4418 8465 4418 8484 4450 8483
      4450 8439 4441 8439 4440 8437 4419 8437

$$
MSB
3 follow-up statements
000 
WWUS34 KAPX 022121
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
521 PM EDT MON OCT 2 2006

MIC143-022200-
/O.CON.KAPX.SV.W.0129.000000T0000Z-061002T2200Z/
ROSCOMMON MI-
521 PM EDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR ROSCOMMON COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR INTERSTATE 75 MILE MARKER 234...OR ABOUT 4 MILES SOUTH OF
ROSCOMMON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF ST. HELEN AROUND 530 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4419 8464 4418 8465 4418 8484 4450 8483
      4450 8439 4441 8439 4440 8437 4419 8437

$$
MSB
000 
WWUS34 KAPX 022136
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
536 PM EDT MON OCT 2 2006

MIC143-022200-
/O.CON.KAPX.SV.W.0129.000000T0000Z-061002T2200Z/
ROSCOMMON MI-
536 PM EDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR ROSCOMMON COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR INTERSTATE 75 MILE MARKER 234...OR ABOUT 5 MILES SOUTHEAST OF
ROSCOMMON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4424 8455 4434 8466 4450 8483 4450 8439
      4441 8439 4440 8437 4423 8439

$$
MSB
000 
WWUS34 KAPX 022154
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
554 PM EDT MON OCT 2 2006

MIC143-022204-
/O.EXP.KAPX.SV.W.0129.000000T0000Z-061002T2200Z/
ROSCOMMON MI-
554 PM EDT MON OCT 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON COUNTY HAS
EXPIRED...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

AT 515 PM EDT...HAIL UP TO 0.75 INCHES IN DIAMETER WAS REPORTED 3 
MILES SOUTH OF ROSCOMMON WITH THIS STORM.

LAT...LON 4424 8455 4434 8466 4450 8483 4450 8439
      4441 8439 4440 8437 4423 8439

$$
MSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:20 PM EDT, 44 minutes earlier.

Area forecast discussion, Oct 2, 4:20 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT MON OCT 2 2006

.DISCUSSION...SURFACE MAP LATE THIS AFTERNOON SHOWED A COLD FRONT
EXTENDING FROM CENTRAL UPPER MI TO EXTREME SW MN. THIS FRONT WILL
SAG SE TONIGHT AND EXTEND ACROSS CENTRAL LOWER MI BY 1200 UTC
TUESDAY. MEANWHILE...850 MB THETA-E ADVECTION OUT AHEAD OF FRONT...
COUPLED WITH 700-500 MB LAPSE RATES IN EXCESS OF 8 C/KM IS
SUPPORTING ELEVATED THUNDERSTORMS OVER PARTS OF ERN UPPER MI...
WISCONSIN...AND CENTRAL LOWER MI. MAIN SHORT TERM FORECAST CONCERN
IS OBVIOUSLY STORM POTENTIAL NEXT 12-24 HOURS.

TONIGHT...CURRENT STORM ENVIRONMENT INCLUDES MLCAPES OF 1500-2000
J/KG ALONG LEADING OF 20-30 KT 850 MB SOUTHWESTERLY FLOW. EWD MOVING
500 MB SHORT WAVE OVER ERN IA WAS PROVIDING ADDITIONAL LARGE-SCALE
SUPPORT. AS AFOREMENTIONED FRONTAL BOUNDARY DROPS SE TONIGHT...
MODELS ARE IN GOOD AGREEMENT THAT MUCH LOWER 850 MB THETA-E AIR WILL
ADVECT ACROSS THE NRN PART OF THE FORECAST AREA -- INCLUDING ERN
UPPER -- WITH 850 MB DEW POINTS FALLING TO BELOW 0C. FARTHER S OVER
CENTRAL LOWER MI...850 MB DEW POINTS ARE FORECAST TO HOLD AROUND
+10C...AS 850 MB LLJ RE-ESTABLISHES ITSELF FROM CENTRAL IA TO
EXTREME SE LOWER MI. EXPECT STORMS OVER ERN UPPER TO END BY 23Z...
WITH STORMS THROUGH THE REST OF THE NIGHT CONFINED TO AREAS ALONG
AND S OF A LINE FROM NORTHPORT TO GAYLORD TO ALPENA. GREATEST
CHANCES WILL BE IN THE FAR S -- PER CURRENT RADAR TRENDS. HAIL WILL
BE POSSIBLE NEXT SEVERAL HOURS...ALONG WITH LOCALLY HEAVY RAINFALL.

TUESDAY...FRONT WILL STALL OUT OVER CENTRAL LOWER EARLY TUESDAY...
THEN LIFT BACK NWD DURING THE DAY. STRONG 850 MB INFLOW WILL
REDEVELOP FROM NRN MO TO SRN LAKE MI BY LATE AFTERNOON AND ADVECT
850 MB DEW POINTS OF +12-14C ACROSS THE REGION. MEANWHILE...
ENTRANCE REGION FORCING FROM 300 MB JET N OF LAKE SUPERIOR WILL
PROVIDE STRONG UPPER DIVERGENCE AFTER 1800 UTC. EXPECT LINGERING
SCATTERED CONVECTION EARLY OVER FAR SRN AREAS...WITH DAYTIME
HEATING...RETURN FLOW OF MOISTURE...AND INCREASING LARGE-SCALE LIFT
PROMOTING ADDITIONAL STORM DEVELOPMENT AREAWIDE DURING THE AFTERNOON.

SMITH

LONGER TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...LONGWAVE SHALLOW
TROUGH ACROSS THE NRN GREAT LAKES WILL SHARPEN AS SHORTWAVE ENERGY
DIVES DOWN INTO SRN ONTARIO AND COLLIDES WITH ENERGY EJECTING FROM
THE ROCKIES INTO THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT. SFC LOW
PRESSURE WORKS THROUGH NRN MICHIGAN TUESDAY NIGHT WITH A COLD FRONT
SWEEPING THROUGH BY MIDDAY WEDNESDAY. THEN...STRONG CANADIAN HIGH
PRESSURE AND COOLER AIR WILL FILTER INTO THE REGION BRINGING ABOUT A
PERIOD OF DRY AND COOL WEATHER...WITH SOME LAKE EFFECT CLOUDINESS TO
CONTEND WITH THROUGH THURSDAY. THIS HIGH PRESSURE WILL CONTROL THE
WEATHER THROUGH MIDDAY SATURDAY WHILE RETURN SOUTHERLY FLOW BRINGS
IN WARMER TEMPERATURES AND EVENTUALLY ENOUGH MOISTURE AND LIFT FOR
NEXT CHANCE OF PRECIPITATION THAT WILL MORE SO BEGIN SATURDAY NIGHT.

CONCERNS...MAINLY EARLY TERM PRECIPITATION EVOLUTION TUESDAY
AFTERNOON AND TUESDAY NIGHT...AND POTENTIAL FOR SEVERE WEATHER
TUESDAY NIGHT.

TUESDAY NIGHT AND EARLY WEDNESDAY...NAM IS A BIT FASTER THAN THE GFS
IN THE ARRIVAL OF THE SFC LOW INTO NORTHERN MICHIGAN...BUT BOTH ARE
FAIRLY CLOSE ON TAKING A PATH THROUGH THE STRAITS OR FAR NRN LOWER
MICHIGAN. IN THE EVENING...AS THE SFC LOW IS LIFTING OUT OF NW
WISCONSIN...SFC TO H8 CONVERGENCE IS INCREASING ALONG THE
PRE-EXISTING FRONTAL ZONE (EXPECTED TO BE LAID OUT ACROSS THE
STRAITS/FAR NRN LOWER. H8 THETA-E ADVECTION WORKS INTO MAINLY NRN
LOWER...ALONG AND LEFT OF 30-40KT H8 LLJ (OF WHICH NRN LOWER IS IN
MOST FAVORABLE POSITION FOR NOCTURNAL SHOWER AND THUNDERSTORM
DEVELOPMENT)...WHILE MODERATE TO STRONG H8-H5 -DIVQ IS FOCUSING IN
ACROSS EASTERN UPPER ALONG WITH WELL DEFINED H7-H5 DEFORMATION ZONE
AND STRONG H8-H7 FGEN FORCING. IF WE NEEDED MORE FORCING...IT LOOKS
LIKE WE HAVE AT LEAST SOME LEFT FRONT EXIT REGION OF 90KT JET INTO
WISCONSIN BY 06Z. THERE IS A HINT OF JET COUPLING AS ASSISTANCE MAY
BE PROVIDED BY RIGHT ENTRANCE REGION OF STRONGER NRN STREAM 130KT
JET. THESE RESULT IN LARGE SWATH OF H4-H2 UPPER LEVEL DIVERGENCE TO
HELP VENT THE ATMOSPHERE. ALL-IN-ALL...WE HAVE ENOUGH FORCING FOR
CATEGORICAL POPS EVERYWHERE. MID LEVEL LAPSE RATES REMAIN STEEP
AROUND 7C/KM...AND THERE IS A GOOD POSSIBILITY THAT WE WILL ALREADY
HAVE SHOWERS AND STORMS DEVELOPING FROM LATE IN THE AFTERNOON ACROSS
PORTIONS OF NRN LOWER. AS THE ABOVE STATED PARAMETERS INCREASE INTO
THE EVENING AND EARLY OVERNIGHT HOURS...(FORCING INCREASES)...LOOK
FOR SHOWERS AND STORMS TO INCREASE IN COVERAGE ACROSS ALL OF NRN
MICHIGAN AND ESSENTIALLY ELIMINATING THE 10-30J/KG OF CINH FOUND OFF
FORECAST SOUNDINGS AND REALIZING THE 1200 TO 1800 J/KG (LIFTING FROM
850MB). 0-6KM BULK SHEAR INCREASES FROM 50KTS NW/35KTS SE AT 00Z TO
50-60KTS BY 12Z...AS MID LEVEL WINDS SPEEDS INCREASE 50KTS. EVEN
WITH SOME SHOWER/STORM DEVELOPMENT POSSIBLY AROUND NRN LOWER IN THE
AFTERNOON...MAIN ACTION SHOULD BE BREWING OUT IN WISCONSIN. THIS
ACTIVITY WILL PUSH EASTWARD INTO NRN LOWER...AS COVERAGE OF PRECIP
EXPANDS IN INCREASED MOISTURE AND FORCING. THE POSITION OF THE
FRONTAL ZONE ACROSS THE CWA ALSO LEADS TO FAIRLY HIGH 0-3KM HELICITY
OF 200-400 M2S2 IN WARM SECTOR (NRN LOWER) AND AS HIGH AS
400-700M2/S2 IN EASTERN UPPER. ACTIVITY WILL MOSTLY IF NOT ALL WILL
BE ELEVATED/NOCTURNAL IN NATURE...SO TORNADO THREAT DOES NOT LOOK AS
GOOD AS HELICITIES MAY SUGGEST. THE SAME GOES FOR DAMAGING WIND
THREAT. HOWEVER...LARGE HAIL CAN BE ACHIEVED IN SOME OF THE STRONGER
CELLS AND WILL BE THE PRIMARY THREAT. NOT A BAD SETUP FOR OCTOBER.
THE OVERNIGHT HOURS WILL SEE THIS FRONTAL ZONE MAKING ITS WAY
SOUTHWARD...MAKING IT TO AN CADILLAC TO HARRISVILLE LINE BY 12Z. IN
ITS WAKE...LOOK FOR WINDS TO SHIFT NW AND STRENGTHEN WITH STEADY 15
TO 25 KNOTS AND GUSTS TO 35 KNOTS AT LEAST FOR A BRIEF TIME ACROSS
MOST OF THE NEARSHORE ZONES. SMALL CRAFT CONDITIONS WILL BE MET
EVERYWHERE...AND SOME PLACES WILL LIKELY SEE GALE FORCE GUSTS.
HEADLINES FOR THIS WIND EVENT (OUTSIDE OF CURRENT SMALL CRAFT
CONDITIONS) WILL LIKELY BE ISSUED IN OVERNIGHT FORECAST PACKAGE. THE
FRONT AND WIND SHIFT WILL PUSH THROUGH THE REMAINDER OF NRN MICHIGAN
WEDNESDAY MORNING. WILL HOLD ONTO CHANCES FOR SHOWERS ACROSS MOST OF
NRN LOWER FOR THE MORNING WITH LIKELY SHOWERS AND SCATTERED
THUNDERSTORMS NEARER THE SAGINAW BAY UNTIL FRONT PASSES. A MILD
NIGHT IN STORE WITH LOW TEMPS IN THE LOWER TO MIDDLE 50S...AND THIS
MAY NOT BE WARM ENOUGH.

REST OF WEDNESDAY...CLOUDS WILL HOLD ACROSS ALL OF NRN MICHIGAN IN
THE MORNING...BUT THEN CLEARING WILL COMMENCE FROM THE NW THROUGH
THE DAY. WINDS WILL REMAIN GUSTY OUT OF THE NW WITH MARINE ISSUES
CONTINUING. LOOKS LIKE ANY GALE FORCE GUSTS LOOK LIKE THEY WILL
MOSTLY BE CONTAINED IN THE MORNING...BUT LOCAL EFFECTS THROUGH THE
MANITOU PASSAGE AND ALONG PORTIONS OF THE LAKE HURON SHORELINE MAY
SEE SPEEDS AROUND 35 KNOTS. WILL GO WITH A PARTLY SUNNY AFTERNOON
FOR ALL OF NRN LOWER BY LATE AFTERNOON. HIGHS FROM THE MIDDLE 50S NW
TO THE LOWER 60S SE.

WEDNESDAY NIGHT THROUGH SUNDAY...STRONG HIGH PRESSURE REMAINS IN
CONTROL THROUGH AT LEAST SATURDAY LATE AFTERNOON. THE COLDER AIR
USHERED IN WEDNESDAY WILL RESULT IN SOME LAKE EFFECT CLOUD
DEVELOPMENT FOR MAINLY NE FLOW REGIMES WEDNESDAY NIGHT INTO THURSDAY
MORNING BUT MOISTURE DEPTH LESS THAN IMPRESSIVE FOR SHOWERS. WILL
KEEP A DRY FORECAST THROUGH SATURDAY. STRONG HIGH PRESSURE STARTS TO
EXIT EAST BY FRIDAY NIGHT AND WE GET INTO A WARM SOUTHERLY RETURN
FLOW. H9-H8 TEMPS WARM SUFFICIENTLY FOR NO LAKE EFFECT CONCERNS
(ACTUALLY BY FRIDAY AFTERNOON). TEMPS WILL RISE BACK INTO THE MIDDLE
60S BY SATURDAY AFTERNOON...IN ADVANCE OF NEXT AREA OF LOW PRESSURE
WHICH IS STILL EXPECTED TO DEVELOP ACROSS THE CANADIAN/U.S. BORDER.
AS IT STANDS RIGHT NOW...THE ASSOCIATED FRONTAL BOUNDARY IS NOT
EXPECTED TO LAY OVER INTO NRN MICHIGAN UNTIL SUNDAY NIGHT...BUT
TREND HAS BEEN SLOWER WITH THIS FEATURE AND WE MAY NEED TO SLOW
THINGS DOWN A TOUCH. FOR NOW...WILL KEEP CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR SUNDAY NIGHT THROUGH MONDAY TO ACCOUNT FOR THESE
TIMING UNCERTAINTIES.    SMD

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 2, 4:28 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EDT MON OCT 2 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-031000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
428 PM EDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST THROUGH 7 PM ACROSS EASTERN
PORTIONS OF CHIPPEWA AND MACKINAC COUNTIES OF EASTERN UPPER. IN
ADDITION...NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTH OF M-72 IN
NORTHERN LOWER...ROUGHLY SOUTH OF A LINE FROM TRAVERSE CITY TO
HARRISVILLE. A FEW OF THE STORMS IN BOTH EASTERN UPPER AND NORTHERN
LOWER MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN EXPECTED TUESDAY AND TUESDAY NIGHT. SOME OF
THESE STORMS MAY BECOME SEVERE. WINDS GUSTS TO 60 MPH AND LARGE HAIL
TO ONE INCH IN DIAMETER WILL BE THE MAIN SEVERE WEATHER THREATS FOR
THE AFTERNOON AND EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT
WILL BECOME LARGE HAIL TO ONE INCH IN DIAMETER FOR THE OVERNIGHT
HOURS...MAINLY FOR NORTHERN LOWER MICHIGAN. THE LOCATIONS WITH THE
BEST CHANCE FOR SEEING SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL
BE ALONG AND SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN.

THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

SMD

In the hours before

Local storm report, Oct 2, 4:10 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             1 S CADILLAC            44.23N 85.42W
10/02/2006  E0.75 INCH       WEXFORD            MI   PUBLIC

&&

KAS
Local storm report, Oct 2, 4:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
432 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 S MERRITT             44.23N 84.93W
10/02/2006  E0.75 INCH       MISSAUKEE          MI   TRAINED SPOTTER

&&

KAS
Local storm report, Oct 2, 4:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 NE MCBAIN             44.21N 85.19W
10/02/2006  E1.75 INCH       MISSAUKEE          MI   PUBLIC

&&

KAS
Local storm report, Oct 2, 5:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             STERLING                44.03N 84.02W
10/02/2006  E0.75 INCH       ARENAC             MI   PUBLIC

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:21 PM EDTSpecial Marine WarningAPX54 min
Oct 2, 2:30 PM EDTSevere Thunderstorm WarningAPXMackinac52 min
Oct 2, 3:26 PM EDTSevere Thunderstorm WarningAPXMissaukee, Wexford64 min
Oct 2, 4:34 PM EDTSevere Thunderstorm WarningAPXArenac56 min
Oct 2, 5:18 PM EDTSpecial Marine WarningAPX87 min
Oct 2, 5:18 PM EDTSevere Thunderstorm WarningAPXIosco57 min
Oct 2, 5:26 PM EDTSevere Thunderstorm WarningAPXArenac27 min
Oct 2, 5:51 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska54 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.